Alert archive / Alabama / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 34, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 29, 2016, 5:12 PM CDT for Fayette County, Tuscaloosa County, Alabama. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2016, 5:12 PM CDT (22:12 UTC)
- Expired
- Apr 29, 2016, 6:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 76 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:43 PM CDT | HAIL 1.75 | 3 E Lake Tuscaloosa Bin, AL | |
| Apr 29, 5:43 PM CDT | HAIL 2.5 | 3 E Lake Tuscaloosa Bin, AL | UPDATED FROM PICTURES ON SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 481 J/kg
- Mixed-layer CIN
- -167 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403
WUUS54 KBMX 292212
SVRBMX
ALC057-125-292300-
/O.NEW.KBMX.SV.W.0034.160429T2212Z-160429T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
NORTHERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 600 PM CDT
* AT 512 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ASHCRAFT CORNER TO NEAR LAKE LURLEEN STATE
PARK...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NORTHPORT...BERRY...COKER...SAMANTHA...BULL CITY...BOLEY SPRINGS...
BANKHEAD LOCK AND DAM...BANKSTON...BINION CREEK LANDING...LAKE LURLEEN
STATE PARK...TIERCE PATTTON BRIDGE...LAKE TUSCALOOSA...HIGHWAY 69
BRIDGE...LAKE NICOL PARK...FAYETTE COUNTY PUBLIC LAKE...WINDHAM
SPRINGS...STONE WALL...FLATWOODS...WHITSON AND MOORES BRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3361 8792 3379 8753 3369 8753 3369 8742
3360 8742 3359 8733 3352 8732 3350 8726
3350 8729 3348 8729 3349 8733 3346 8734
3342 8726 3339 8723 3337 8723 3335 8720
3323 8768 3348 8784 3352 8784 3353 8787
TIME...MOT...LOC 2212Z 258DEG 18KT 3356 8783 3332 8763
HAIL...1.00IN
WIND...60MPH
$$
32/DAVIS3 follow-up statements
678
WWUS54 KBMX 292224
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
524 PM CDT FRI APR 29 2016
ALC057-292233-
/O.CAN.KBMX.SV.W.0034.000000T0000Z-160429T2300Z/
FAYETTE AL-
524 PM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FAYETTE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3352 8780 3352 8767 3358 8767 3358 8763
3361 8763 3359 8733 3352 8732 3350 8726
3350 8729 3348 8729 3349 8733 3346 8734
3342 8726 3340 8725 3339 8723 3337 8723
3335 8720 3326 8760
TIME...MOT...LOC 2223Z 241DEG 21KT 3338 8754
$$
ALC125-292300-
/O.CON.KBMX.SV.W.0034.000000T0000Z-160429T2300Z/
TUSCALOOSA AL-
524 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN TUSCALOOSA COUNTY...
AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BINION CREEK
LANDING...OR 9 MILES NORTH OF HOLT...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
NORTHPORT...SAMANTHA...BANKHEAD LOCK AND DAM...BINION CREEK LANDING...
BULL CITY...TIERCE PATTTON BRIDGE...LAKE TUSCALOOSA...HIGHWAY 69 BRIDGE...
LAKE NICOL PARK...WINDHAM SPRINGS...WHITSON...WILEY...LAKE NICOL...SEXTON
BEND AND NEW LEXINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3352 8780 3352 8767 3358 8767 3358 8763
3361 8763 3359 8733 3352 8732 3350 8726
3350 8729 3348 8729 3349 8733 3346 8734
3342 8726 3340 8725 3339 8723 3337 8723
3335 8720 3326 8760
TIME...MOT...LOC 2223Z 241DEG 21KT 3338 8754
HAIL...1.25IN
WIND...60MPH
$$
32/DAVIS000
WWUS54 KBMX 292237
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT FRI APR 29 2016
ALC125-292300-
/O.CON.KBMX.SV.W.0034.000000T0000Z-160429T2300Z/
TUSCALOOSA AL-
537 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN TUSCALOOSA COUNTY...
AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BANKHEAD LOCK
AND DAM...OR 10 MILES NORTH OF HOLT...MOVING EAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAMANTHA...BANKHEAD LOCK AND DAM...BULL CITY...LAKE TUSCALOOSA...HIGHWAY
69 BRIDGE...LAKE NICOL PARK...WINDHAM SPRINGS...WILEY...LAKE NICOL...
SEXTON BEND AND WHITSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3359 8745 3359 8733 3352 8732 3350 8726
3350 8729 3348 8729 3349 8733 3346 8734
3342 8726 3340 8725 3339 8723 3337 8723
3335 8720 3328 8753 3345 8763
TIME...MOT...LOC 2237Z 258DEG 18KT 3340 8745
HAIL...1.50IN
WIND...60MPH
$$
32/DAVIS684
WWUS54 KBMX 292249
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT FRI APR 29 2016
ALC125-292300-
/O.CON.KBMX.SV.W.0034.000000T0000Z-160429T2300Z/
TUSCALOOSA AL-
549 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN TUSCALOOSA COUNTY...
AT 549 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BANKHEAD LOCK
AND DAM...OR 13 MILES NORTHEAST OF HOLT...MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAMANTHA...BANKHEAD LOCK AND DAM...BULL CITY...LAKE TUSCALOOSA...HIGHWAY
69 BRIDGE...LAKE NICOL PARK...WINDHAM SPRINGS...WILEY...LAKE NICOL...
SEXTON BEND AND WHITSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3359 8745 3359 8733 3352 8732 3350 8726
3350 8729 3348 8729 3349 8733 3346 8734
3342 8726 3340 8725 3339 8723 3337 8723
3335 8720 3328 8753 3345 8763
TIME...MOT...LOC 2249Z 258DEG 18KT 3341 8738
HAIL...1.75IN
WIND...60MPH
$$
32/DAVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:14 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 29, 3:14 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 314 PM CDT FRI APR 29 2016 .SHORT TERM...TONIGHT AND SATURDAY. MAIN FOCUS IN THE SHORT TERM WILL BE ON THE LARGE MCS APPROACHING FROM THE WEST. THE MCS WILL CONTINUE TO TREK EASTWARD ALONG THE INSTABILITY GRADIENT REACHING OUR NORTHWEST COUNTIES WITHIN THE NEXT HOUR OR TWO AND MOVING ACROSS THE NORTHERN HALF OF THE AREA THIS EVENING. THERE IS PLENTY OF INSTABILITY PRESENT AND STEEP MID-LEVEL LAPSE RATES. BULK SHEAR IS SOMEWHAT ENHANCED ASSOCIATED WITH AN MCV BUT IS STRONGER TO THE NORTH OF THE FORECAST AREA. STRONG GUSTY WINDS AND SMALL HAIL CAN BE EXPECTED WITH AN ISOLATED SEVERE WIND GUST NOT OUT OF THE QUESTION. TRENDS AND STORM ORGANIZATION WILL CONTINUE TO BE MONITORED. THE STORMS ARE ALSO PRODUCING FREQUENT LIGHTNING. STORMS ARE EXPECTED TO DISSIPATE BY AROUND MIDNIGHT WITH SOME PATCHY FOG POSSIBLE AT LEAST IN THE SOUTH. TOMORROW A WARM...MOIST...AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE REGION. THERE IS NOT MUCH IN THE WAY OF FORCING DURING THE DAYTIME PERIOD BESIDES A FEW WEAK WAVES MOVING THROUGH IN SW FLOW AND ANY POSSIBLE LEFTOVER BOUNDARIES FROM TONIGHT. CONFIDENCE IN THE PLACEMENT OF THE HIGHEST RAIN CHANCES IS LOW...BUT EXPECT ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE ANYWHERE. THE WRF-ARW INDICATES ANOTHER MCS DEVELOPING IN THE PLAINS AND MOVING TOWARDS THE WESTERN COUNTIES DURING THE AFTERNOON WHICH IS PLAUSIBLE GIVEN THE WESTERLY TO NORTHWESTERLY CORFIDI VECTORS AND INCREASING UPPER-LEVEL DIFFLUENCE MOVING IN FROM THE WEST AS A JET STREAK ROUNDS THE BASE OF A BROAD UPPER-LEVEL TROUGH OVER THE WESTERN US. THEREFORE WILL PLACE THE HIGHEST RAIN CHANCES IN THE WEST WITH LOW CONFIDENCE. OUTSIDE OF ANY SHOWERS AND STORMS WARM CONDITIONS SHOULD CONTINUE. BULK SHEAR REMAINS SOMEWHAT ENHANCED SO A STRONGER STORM OR TWO WILL BE POSSIBLE. 32/DAVIS .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. A MOIST AND UNSTABLE SOUTHWEST FLOW PATTERN WILL PREVAIL THROUGH TUESDAY. THERE WILL BE A SERIES OF UPPER LEVEL IMPULSES THAT ROTATE ACROSS THE CENTRAL GULF COAST REGION THROUGH TUESDAY...AND TIMING OF THE IMPULSES ARE DIFFICULT IN THIS TYPE OF PATTERN. THE ECMWF AND GFS MODELS ARE NOT TOO MUCH OUT OF PHASE...WITH EACH MODEL SHOWING A MCS APPROACHING WEST ALABAMA SATURDAY AFTERNOON AND AGAIN MONDAY AFTERNOON...SO LIKELY RAIN CHANCES WERE ASSIGNED FOR SATURDAY NIGHT AND INTO SUNDAY MORNING. CONTEMPLATED LIKELY RAIN CHANCES MONDAY NIGHT AND INTO TUESDAY...BUT KEPT POPS BELOW 60 PERCENT DUE TO TIMING ISSUES WITH EACH IMPULSE. CANNOT RULE OUT A SEVERE STORM ANYTIME SATURDAY NIGHT THROUGH TUESDAY...BUT DO NOT SEE ANY ORGANIZED SEVERE THREAT AS 0-6KM BULK SHEAR STAYS BELOW 30 KNOTS UNTIL TUESDAY. CONFIDENCE NOT HIGH ENOUGH TO HIGHLIGHT SEVERE THREAT FOR ANY ONE PERIOD. THE SEVERE THREATS WILL LIKELY BE REALIZED CLOSER TO THE TIMING OF THE INDIVIDUAL IMPULSES. THE MODELS DO BRING IN SOME HIGHER BULK SHEAR VALUES TUESDAY AFTERNOON ACROSS NORTH ALABAMA...BUT BEST INSTABILITY IS ACROSS SOUTH ALABAMA. THE MAIN UPPER TROF FINALLY SWINGS THROUGH ALABAMA ON WEDNESDAY AND THE RAIN PUSHES OUT OF THE AREA. COOLER AND DRIER CONDITIONS WEDNESDAY THROUGH FRIDAY. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. AN AREA OF SHOWERS AND THUNDERSTORMS IN NORTHWEST MS WILL CONTINUE TO MOVE EASTWARD THIS AFTERNOON...AFFECTING THE NORTHERN TAF SITES LATE THIS AFTERNOON AND EVENING. HAVE ADDED A TEMPO MENTION OF TSRA FOR TCL/BHM/EET AND VCTS AT ANB/ASN WITH SOME QUESTION REGARDING HOW FAR EAST THIS ACTIVITY WILL MAKE IT. VIS REDUCTION WILL BE LIKELY BUT CIG HEIGHTS WITH THIS ACTIVITY ARE UNCERTAIN. ANY TSTORM ACTIVITY NEAR MGM/TOI WILL BE TOO ISOLATED TO MENTION. SOME FOG WILL BE POSSIBLE AGAIN TOMORROW AND HAVE ADDED AN MVFR MENTION ONLY AT MGM/TOI THOUGH FOG WILL BE A POSSIBILITY AT THE NORTHERN TAF SITES TOMORROW MORNING AS WELL DEPENDING ON THE EVOLUTION OF THE STORMS. 32/DAVIS && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND STORMS THROUGH TUESDAY. HIGHEST RAINFALL TOTALS FOR THE NEXT FOUR DAYS WILL BE ALONG AND NORTH OF I-20...WHERE 1.5 TO 2 INCHES FORECAST. DRIER CONDITIONS EXPECTED WENESDAY THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 62 83 64 81 61 / 50 30 60 70 30 ANNISTON 65 84 65 81 62 / 30 30 50 70 30 BIRMINGHAM 67 85 67 81 63 / 60 30 60 70 30 TUSCALOOSA 66 85 67 81 62 / 60 40 60 70 30 CALERA 66 84 66 80 63 / 60 30 50 70 30 AUBURN 66 85 66 82 64 / 10 20 30 50 30 MONTGOMERY 66 88 68 83 65 / 10 20 30 50 30 TROY 66 87 67 84 67 / 10 20 20 50 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 29, 3:58 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 358 PM CDT FRI APR 29 2016 ALZ011>015-017>050-010000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 358 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE ACROSS THE NORTHWEST COUNTIES OF CENTRAL ALABAMA THROUGH 7 PM...MAINLY NORTH OF A LINE FROM CARROLLTON TO JASPER. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT-LINE WINDS IN EXCESS OF 70 MPH. THE STORMS WILL ALSO CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Apr 29, 4:06 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
406 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL HAMILTON 34.14N 87.98W
04/29/2016 E0.75 INCH MARION AL EMERGENCY MNGR
DIME SIZE HAIL AT THE INTERSECTION OF HIGHWAY 17 AND
STEELE STREET.
&&
MROSESpecial weather statement, Apr 29, 4:23 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 PM CDT FRI APR 29 2016
ALZ013-292230-
FAYETTE AL-
423 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 530 PM
CDT...
AT 423 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM GU-WIN TO MILLPORT. MOVEMENT WAS EAST AT
40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINFIELD...FAYETTE...BERRY...GLEN ALLEN...BELK...GU-
WIN...BOLEY SPRINGS...BANKSTON...BLUFF...FAYETTE COUNTY PUBLIC LAKE...
STONE WALL...WAYSIDE...FOWLERS CROSSROADS...RICHARD ARTHUR FIELD...
BAZEMORE...HUBBERTVILLE AND BEVILL STATE COLLEGE FAYETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3391 8764 3387 8763 3387 8753 3369 8753
3369 8742 3360 8742 3361 8763 3358 8763
3358 8767 3353 8767 3352 8768 3353 8794
3392 8795 3392 8779
TIME...MOT...LOC 2123Z 280DEG 36KT 3397 8788 3353 8810
87/GRANTHAMSpecial weather statement, Apr 29, 4:27 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 PM CDT FRI APR 29 2016
ALZ011-014-015-292230-
WALKER AL-MARION AL-WINSTON AL-
427 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...SOUTHEASTERN MARION AND
WALKER COUNTIES UNTIL 530 PM CDT...
AT 427 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR HACKLEBURG TO NEAR SULLIGENT. MOVEMENT WAS
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JASPER...WINFIELD...HALEYVILLE...SUMITON...CORDOVA...DORA...CARBON HILL...
LYNN...ARLEY...GUIN...DOUBLE SPRINGS...PARRISH...BRILLIANT...OAKMAN...
ADDISON...GLEN ALLEN...SIPSEY...WEST JEFFERSON...KANSAS AND NAUVOO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3430 8711 3399 8711 3399 8714 3389 8709
3386 8696 3380 8695 3377 8702 3366 8706
3360 8720 3355 8719 3351 8732 3359 8732
3360 8742 3369 8742 3369 8753 3387 8753
3387 8763 3391 8764 3392 8793 3431 8766
TIME...MOT...LOC 2127Z 282DEG 32KT 3431 8779 3388 8816
87/GRANTHAMSpecial weather statement, Apr 29, 4:42 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT FRI APR 29 2016
ALZ022-292245-
PICKENS AL-
442 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 545 PM
CDT...
AT 442 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM BLOOMING GROVE TO NEAR MILLPORT TO NEAR BENT
OAK. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GORDO...REFORM...CARROLLTON...PICKENSVILLE...ETHELSVILLE...JOHNSTON LAKE...
BENEVOLA...PINE GROVE...NORTH PICKENS AIRPORT...PIONEER...KIRK...LUBBUB...
MCSHAN...SHAW...DILLBURG AND OWENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3341 8829 3353 8808 3352 8784 3315 8784
3312 8793 3308 8797 3307 8801 3325 8831
TIME...MOT...LOC 2142Z 302DEG 26KT 3378 8795 3357 8816 3341 8845
87/GRANTHAMSpecial weather statement, Apr 29, 5:02 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CDT FRI APR 29 2016
ALZ023-292245-
TUSCALOOSA AL-
502 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TUSCALOOSA COUNTY UNTIL
545 PM CDT...
AT 502 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE LURLEEN STATE PARK...OR 9 MILES NORTHWEST OF NORTHPORT...MOVING
NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTHERN TUSCALOOSA...NORTHPORT...HOLT...COKER...TUSCALOOSA AMPHITHEATER...
BULL CITY...BANKHEAD LOCK AND DAM...TUSCALOOSA REGIONAL AIRPORT...BINION
CREEK LANDING...SAMANTHA...LAKE LURLEEN STATE PARK...TIERCE PATTTON
BRIDGE...WINDHAM SPRINGS...OLIVER LOCK AND DAM...STILLMAN COLLEGE...
FLATWOODS...WHITSON...WILEY...LAKE NICOL AND SEXTON BEND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3352 8767 3358 8767 3358 8763 3361 8763
3360 8737 3359 8737 3359 8732 3352 8732
3350 8726 3350 8729 3348 8729 3349 8733
3346 8734 3342 8725 3339 8723 3337 8723
3336 8722 3317 8765 3336 8784 3352 8784
TIME...MOT...LOC 2202Z 241DEG 16KT 3335 8768
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:04 AM CDT | Dense Fog Advisory | BMX | Autauga, Barbour, Bullock, Chambers, Dallas, Elmore and 7 more | 3 hr |
| Apr 29, 3:45 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 45 min |
| Apr 29, 4:23 PM CDT | Special Weather Statement | BMX | Fayette | 67 min |
| Apr 29, 4:27 PM CDT | Special Weather Statement | BMX | Walker, Winston | 63 min |
| Apr 29, 4:42 PM CDT | Special Weather Statement | BMX | Pickens | 63 min |
| Apr 29, 5:02 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 43 min |
| Apr 29, 5:27 PM CDT | Special Weather Statement | BMX | Walker | 48 min |
| Apr 29, 5:42 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 63 min |
| Apr 29, 5:46 PM CDT | Special Weather Statement | BMX | Blount | 59 min |
| Apr 29, 5:48 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 29 min |
| Apr 29, 5:54 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 51 min |
| Apr 29, 6:14 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby | 46 min |
| Apr 29, 6:27 PM CDT | Special Weather Statement | BMX | Bibb | 48 min |
| Apr 29, 6:29 PM CDT | Special Weather Statement | BMX | Pickens | 46 min |
| Apr 29, 6:47 PM CDT | Special Weather Statement | BMX | Chilton, Coosa, Talladega | 58 min |
| Apr 29, 6:50 PM CDT | Special Weather Statement | BMX | Hale | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.